Quasi-median graphs from sets of partitions

Bandelt, H.-J., Huber, K. T. and Moulton, V. ORCID: https://orcid.org/0000-0001-9371-6435 (2002) Quasi-median graphs from sets of partitions. Discrete Applied Mathematics, 122 (1-3). pp. 23-35. ISSN 0166-218X

Full text not available from this repository. (Request a copy)


In studies of molecular evolution, one is typically confronted with the task of inferring a phylogenetic tree from a set X of sequences of length n over a finite alphabet ?. For studies that invoke parsimony, it has been found helpful to consider the quasi-median graph generated by X in the Hamming graph ?n. Although a great deal is already known about quasi-median graphs (and their algebraic counterparts), little is known about the quasi-median generation in ?n starting from a set X of vertices. We describe the vertices of the quasi-median graph generated by X in terms of the coordinatewise partitions of X. In particular, we clarify when the generated quasi-median graph is the so-called relation graph associated with X. This immediately characterizes the instances where either a block graph or the total Hamming graph is generated.

Item Type: Article
Faculty \ School: Faculty of Science > School of Computing Sciences
Depositing User: Vishal Gautam
Date Deposited: 13 Jun 2011 12:50
Last Modified: 24 Oct 2022 03:06
URI: https://ueaeprints.uea.ac.uk/id/eprint/22723
DOI: 10.1016/S0166-218X(01)00353-5

Actions (login required)

View Item View Item